MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 213524
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Dr.(b)(6) states that when drilling the 3.2 bone pin into the tibia there was an odd sound.Intra-incisional tibia pins were determined to be low enough to not interfere with press fit punch or implant.Upon removing the pin it was discovered that an about a cm of the threads had sheared off and was left in patient bone.A post op x-ray is scheduled to determine if pin caused a crack in bone.Case type: not reported.
 
Additional Manufacturer Narrative
Dr states that when drilling the 3.2 bone pin into the tibia there was an odd sound.Intra-incisional tibia pins were determined to be low enough to not interfere with press fit punch or implant.Upon removing the pin it was discovered that an about a cm of the threads had sheared off and was left in patient bone.A post op x-ray is scheduled to determine if pin caused a crack in bone.Update 18 nov 2019 information received from mps: post op x-ray showed that 1cm of the 3.2x110 was left in the patients bone.The keel punch was what caused the pin to break.No fracture was caused to bone.Dr.Is aware that intra-incisional tibia pin placement is off-label and now measures the keel before placing pins to prevent this from happening again.Product evaluation and results: the product was unavailable for inspection as the product was not returned.Product history review: review of the device history records indicate 513 devices were manufactured and accepted into final stock on 10/29/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 213524, l/n 48840618 shows 1 additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description
Dr (b)(6) states that when drilling the 3.2 bone pin into the tibia there was an odd sound.Intra-incisional tibia pins were determined to be low enough to not interfere with press fit punch or implant.Upon removing the pin it was discovered that an about a cm of the threads had sheared off and was left in patient bone.A post op x-ray is scheduled to determine if pin caused a crack in bone.Case type: not reported.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9077669
Report Number3005985723-2019-00676
Device Sequence Number2503060
Product Code OLO
UDI-Device Identifier07613327412369
UDI-Public07613327412369
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213524
Device Lot Number48840618
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/23/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;